Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 6, NWS Birmingham, AL

February 15, 2016Bullock County, Macon County, Russell County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 15, 2016, 6:44 PM CST for Bullock County, Macon County, Russell County, Alabama. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2016, 6:44 PM CST (00:44 UTC)
Expired
Feb 15, 2016, 7:30 PM CST
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullock County, AL, Macon County, AL, Russell County, AL

The radar

The Maxwell AFB radar (KMXX), 64 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 6:57 PM CSTTORNADO 14 Nne Uchee, ALAN EF1 TORNADO WAS CONFIRMED ACROSS NORTHWEST RUSSELL COUNTY NEAR THE COMMUNITY OF HUGULEY. NUMEROUS TREES WERE UPROOTED OR SNAPPED WITH THE MOST CONCENTRATED DAMAGE ALONG HUGULEY ROAD WHERE 90 MPH WINDS WERE ESTIMATED. A LARGE SHED WAS ALSO DESTROYED ALONG HE
Feb 15, 7:00 PM CSTTSTM WND DMG6 Ne Uchee, ALTREE DOWN ON CAR AND HOME. POWER LINES DOWN. TIME ESTIMATED BY RADAR.
Feb 15, 7:00 PM CSTTORNADO 05 W Parkmanville, ALA WEAK EF0 TORNADO WAS CONFIRMED IN RUSSELL COUNTY NEAR THE COMMUNITY OF CRAWFORD. NUMEROUS TREES WERE SNAPPED OR UPROOTED WITH THE HEAVIEST DAMAGE NOTED ALONG BROWN ROAD. SOME HOMES SUSTAINED SHINGLE DAMAGE AND THE ROOF WAS TAKEN OFF ONE OUTBUILDING CLOSER TO
Feb 15, 7:03 PM CSTTSTM WND DMG4 S Griffen Mill, ALMULTIPLE TREES DOWN ON GREEN DUDLEY ROAD. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.
Feb 15, 7:05 PM CSTTSTM WND DMG3 W Crawford, ALBARN DESTROYED. MULTIPLE TREES DOWN. POWER LINES DOWN, NO POWER. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.
Feb 15, 7:06 PM CSTTSTM WND DMG2 Sw Crawford, ALTREE DOWN ON BROWN ROAD NEAR CRAWFORD. TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 12:02 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

195 
WUUS54 KBMX 160044
SVRBMX
ALC011-087-113-160130-
/O.NEW.KBMX.SV.W.0006.160216T0044Z-160216T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MACON COUNTY IN SOUTHEASTERN ALABAMA...
  RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
  NORTHEASTERN BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 730 PM CST

* AT 643 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF SOCIETY HILL TO NEAR MIDWAY...
  MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PHENIX CITY...HURTSBORO...MIDWAY...LADONIA...GUERRYTON...UCHEE...
  SEALE...RUSSELL COUNTY SPORTS COMPLEX...CREEK STAND...
  WARRIORSTAND...PHENIX DRAG STRIP...CRAWFORD...LADONIA SPORTS
  COMPLEX...CARTER ACRES...RUTHERFORD...PARKMANVILLE...
  HATCHECHUBBE...FORT MITCHELL...FORT MITCHELL ACTIVITY CENTER AND
  UCHEE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3222 8497 3213 8506 3207 8505 3206 8519
      3215 8526 3215 8541 3214 8543 3202 8543
      3200 8553 3236 8556 3241 8543 3241 8533
      3247 8533 3247 8506 3251 8506 3251 8500
      3246 8500 3242 8496 3233 8501 3226 8489
TIME...MOT...LOC 0043Z 247DEG 53KT 3235 8550 3207 8548 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
3 follow-up statements
424 
WWUS54 KBMX 160101
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CST MON FEB 15 2016

ALC011-087-160111-
/O.CAN.KBMX.SV.W.0006.000000T0000Z-160216T0130Z/
MACON AL-BULLOCK AL-
701 PM CST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON AND
NORTHEASTERN BULLOCK COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3226 8489 3222 8498 3213 8506 3207 8505
      3206 8519 3215 8526 3215 8543 3241 8543
      3241 8533 3247 8533 3247 8506 3251 8506
      3251 8500 3246 8500 3242 8496 3241 8498
      3240 8497 3238 8499 3233 8501
TIME...MOT...LOC 0101Z 242DEG 49KT 3246 8525 3218 8523 

$$

ALC113-160130-
/O.CON.KBMX.SV.W.0006.000000T0000Z-160216T0130Z/
RUSSELL AL-
701 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR RUSSELL COUNTY...

AT 701 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GRIFFEN MILL TO 9 MILES NORTHEAST OF SPRING
HILL...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...HURTSBORO...LADONIA...UCHEE...SEALE...RUSSELL COUNTY
SPORTS COMPLEX...PHENIX DRAG STRIP...CRAWFORD...LADONIA SPORTS
COMPLEX...RUTHERFORD...PARKMANVILLE...HATCHECHUBBE...FORT MITCHELL...
FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3226 8489 3222 8498 3213 8506 3207 8505
      3206 8519 3215 8526 3215 8543 3241 8543
      3241 8533 3247 8533 3247 8506 3251 8506
      3251 8500 3246 8500 3242 8496 3241 8498
      3240 8497 3238 8499 3233 8501
TIME...MOT...LOC 0101Z 242DEG 49KT 3246 8525 3218 8523 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
557 
WWUS54 KBMX 160109
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CST MON FEB 15 2016

ALC113-160130-
/O.CON.KBMX.SV.W.0006.000000T0000Z-160216T0130Z/
RUSSELL AL-
709 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR RUSSELL COUNTY...

AT 709 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LADONIA TO NEAR HAWKINSVILLE...MOVING EAST AT 55
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...LADONIA...SEALE...RUSSELL COUNTY SPORTS COMPLEX...
LADONIA SPORTS COMPLEX...PARKMANVILLE...PHENIX DRAG STRIP...
CRAWFORD...FORT MITCHELL...FORT MITCHELL ACTIVITY CENTER AND UCHEE
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3214 8525 3247 8523 3247 8506 3251 8506
      3251 8500 3246 8500 3242 8496 3241 8498
      3240 8497 3238 8499 3233 8501 3226 8489
      3222 8498 3213 8506 3207 8505 3206 8519
TIME...MOT...LOC 0109Z 257DEG 46KT 3249 8516 3209 8517 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
112 
WWUS54 KBMX 160117
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CST MON FEB 15 2016

ALC113-160130-
/O.CON.KBMX.SV.W.0006.000000T0000Z-160216T0130Z/
RUSSELL AL-
717 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR EASTERN RUSSELL COUNTY...

AT 717 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SMITHS TO 7 MILES NORTH OF LAKEPOINT RESORT STATE
PARK...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...LADONIA...LADONIA SPORTS COMPLEX...PHENIX DRAG STRIP...
FORT MITCHELL...FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3206 8515 3247 8512 3247 8506 3251 8506
      3251 8500 3246 8500 3242 8496 3241 8498
      3240 8497 3238 8499 3233 8501 3226 8489
      3222 8498 3213 8506 3207 8505
TIME...MOT...LOC 0117Z 250DEG 39KT 3253 8506 3209 8508 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 6:31 PM CST, 13 minutes earlier.

Area forecast discussion, Feb 15, 6:31 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CST MON FEB 15 2016

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

SEVERE WEATHER POTENTIAL LIMITED TO OUR SOUTHEASTERN COUNTIES...
GENERALLY SOUTHEAST OF A LINE FROM AUBURN IN LEE COUNTY SOUTHWEST
TO JUST WEST OF TROY IN PIKE COUNTY.

TEMPERATURES REMAIN IN THE LOW TO MID 60S ACROSS THIS PORTION OF
OUR CWA WITH DEW POINTS IN THE LOW TO MID 50S. THE INSTABILITY
OVERALL IS NOT THAT IMPRESSIVE BUT IS SUFFICIENT TO SUSTAIN THE
ONGOING LINE OF RAIN WITH EMBEDDED THUNDERSTORM ACTIVITY THAT IS
MOVING EAST ACROSS THE AREA.

STORM MOTION HAS INCREASED WITH THE LINE AS A WHOLE GENERALLY
MOVING EASTWARD AT 30 TO 40 MILES PER HOUR WITH THE INDIVIDUAL
STORMS WITHIN THE LINE GENERALLY MOVING NORTHEAST 40 T0 50 MILES
PER HOUR.

KMXX NEXRAD VAD WIND PROFILE INDICATING LOW LEVEL JET AROUND 6000
FEET WITH WINDS GENERALLY NOW UNIDRECTIONAL OUT OF THE SOUTHWEST
FROM 1000 FT ALOFT TO OVER 15000 FT. SURFACE OBSERVATIONS AT
AUBURN... EUFAULA... AND COLUMBUS GA INDICATE SOME LOW LEVEL
VEERING WINDS OUT OF THE SOUTHEAST NEAR THE SURFACE AS WAS EVIDENT
EARLIER OFF THE KMXX NEXRAD VWP.

JH/05

&&

.AVIATION...
00Z TAF DISCUSSION.

SHOWERS AND THUNDERSTORMS CONTINUE TO PROGRESS EASTWARD ALONG A
COLD FRONT. MOST WIDESPREAD LIGHTNING IS NEAR THE SOUTHERN TAF
SITES WHERE A PREVAILING TSRA MENTION WAS CONTINUED. LIGHTNING IS
MORE SPORADIC FARTHER NORTH...AND WILL STICK WITH VCTS AT ANB/ASN
AND AMEND IF NECESSARY. OVERALL ACTIVITY IS BEGINNING TO
ACCELERATE EASTWARD AND SHOULD MOVE EAST OF THE TAF SITES WITHIN
THE NEXT COUPLE OF HOURS. UPSTREAM OBS OVER MISSISSIPPI INDICATE
IFR CEILINGS MOVING IN BEHIND THE FRONT AND EXPECT CIGS TO LOWER
TO IFR AREAWIDE TONIGHT BUT TIMING IS UNCERTAIN. IMPROVEMENT IS
EXPECTED TOMORROW MORNING WITH VFR CONDITIONS RETURNING BY NOON OR
SOONER.

32/DAVIS

&&

.FIRE WEATHER...

WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED THROUGH TONIGHT. DRY
CONDITIONS RETURN TO MOST OF THE AREA ON TUESDAY AND WILL REMAIN
THROUGH THE END OF THE END. NO CRITICAL FIRE WEATHER CONCERNS
EXPECTED.

&&

.PREV DISCUSSION...
/ISSUED 552 PM CST MON FEB 15 2016/

AT 21Z...SURFACE THERMAL GRADIENT HAS BECOME DIFFUSE ACROSS OUR
SOUTHWEST COUNTIES AS ONGOING RAIN AND THUNDERSTORM ACTIVITY HAS
HELPED TO REDUCE INSTABILITY. HOWEVER...WE CONTINUE TO WATCH
THUNDERSTORMS MOVING EAST OUT OF EAST-CENTRAL MISSISSIPPI.

THERMAL GRADIENT SHARPENS FURTHER EAST ACROSS OUR SOUTHERN
COUNTIES FROM NEAR SELMA IN DALLAS COUNTY TO ACROSS SOUTHERN
AUTAUGA AND ELMORE COUNTIES AND FURTHER EAST TO BETWEEN ALEXANDER
CITY AND AUBURN.

BREAKS IN THE CLOUD COVER CONTINUE TO ALLOW TEMPERATURES TO REACH
INTO THE LOWER 70S ACROSS OUR SOUTHEAST COUNTIES
(PIKE...BARBOUR...RUSSELL...MACON). HIGHER DEW POINTS HAVE HAD
DIFFICULTY ADVECTING INTO THIS AREA AND THAT WILL LIMIT CONVECTIVE
POTENTIAL TO A DEGREE. WARM ADVECTION IS EXPECTED TO CONTINUE AND
WILL LIKELY INCREASE LATER THIS AFTERNOON AND EVENING AS A LOW
LEVEL JET STRENGTHENS ACROSS MUCH OF CENTRAL ALABAMA.

REGIONAL RADAR MOSAICS SHOW WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY GENERALLY ALONG AND WEST OF I-65 ACROSS SOUTHWEST ALABAMA
STRETCHING ACROSS MUCH OF THE NORTHERN PORTION OF OUR CWA AND
THIS ACTIVITY IS MOVING NORTHEAST ABOUT 35 KNOTS.

NEXRAD VAD WIND PROFILES CONTINUE TO INDICATE VEERING WINDS AT BMX
WITH A LOW LEVEL JET PRESENT AT ABOUT 5000 FT. VEERING WINDS ALSO
PRESENT AT MXX THOUGH NOT AS PRONOUNCED AS AT BMX CURRENTLY.

CONVECTIVE DEVELOPMENT TO OUR SOUTH AND IN OUR SOUTHERN COUNTIES
CONTINUES TO HELP LIMIT THE ADVECTION OF MORE UNSTABLE AIR
NORTHWARD THOUGH THIS IS NOT LIMITING ADVECTION INTO OUR SOUTHEAST
COUNTIES.

JH/05

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     39  59  37  55  34 /  90  20  20   0   0
ANNISTON    39  60  38  57  35 /  90  20  20   0   0
BIRMINGHAM  41  61  39  58  37 /  80  10  10   0   0
TUSCALOOSA  40  63  39  61  38 /  70  10   0   0   0
CALERA      40  62  40  59  39 /  80  10  10   0   0
AUBURN      41  61  40  60  39 / 100  10  10   0   0
MONTGOMERY  41  65  41  63  39 /  90  10   0   0   0
TROY        43  65  42  63  40 /  90  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Feb 15, 6:21 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST MON FEB 15 2016

ALZ011>015-017>050-170330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
621 PM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST PORTIONS
OF THE CENTRAL ALABAMA THROUGH 8 PM THIS EVENING. THE GREATEST
THREAT APPEARS TO BE DAMAGING WINDS UP TO 70 MPH...BUT BRIEF
TORNADOES ARE POSSIBLE. THE GREATEST POTENTIAL FOR SEVERE WEATHER
IS ALONG AND SOUTH OF I-85.

IN ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING
ACROSS ALL OF CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED THROUGH THIS EVENING.

In the hours before

Special weather statement, Feb 15, 12:55 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CST MON FEB 15 2016

ALZ031-151930-
GREENE AL-
1255 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE COUNTY UNTIL 130
PM CST...

AT 1255 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST GREENE...OR 10 MILES NORTHWEST OF EUTAW...MOVING NORTHEAST
AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNION...MANTUA...JENA...KNOXVILLE...WEST GREENE...CLINTON...LEWISTON
AND SNODDY.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 45 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3304 8805 3304 8803 3305 8804 3305 8803
      3307 8803 3308 8797 3312 8793 3312 8791
      3315 8784 3302 8783 3301 8771 3300 8772
      3282 8801 3295 8815
TIME...MOT...LOC 1855Z 228DEG 39KT 3294 8802

87/GRANTHAM
Special weather statement, Feb 15, 3:19 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CST MON FEB 15 2016

ALZ044-152215-
MONTGOMERY AL-
319 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
415 PM CST...

AT 318 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DAVENPORT...OR 12 MILES EAST OF FORT DEPOSIT...MOVING NORTHEAST AT 40
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN MONTGOMERY...PIKE ROAD...MOUNT MEIGS...AUBURN UNIVERSITY IN
MONTGOMERY...SELLERS...WAUGH...PINEDALE...RAMER...SNOWDOUN...
NAFTEL...DAVENPORT...STRATA...EASTDALE MALL...SPRAGUE...BRASSELL...
BARACHIAS...CECIL...CARTERS HILL AND MITYLENE.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 6 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3205 8630 3205 8641 3210 8641 3243 8619
      3244 8618 3243 8615 3243 8613 3242 8612
      3242 8609 3241 8605 3242 8603 3234 8599
      3232 8596 3230 8595 3228 8592 3227 8598
      3225 8599 3225 8600 3221 8600 3196 8630
TIME...MOT...LOC 2118Z 219DEG 34KT 3205 8637

87/GRANTHAM
Local storm report, Feb 15, 4:39 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     6 NE CUBA               32.49N 88.30W
02/15/2016                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON A HOME ON CONTI ST IN YORK

&&

DAVIS
Local storm report, Feb 15, 5:43 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     3 S CECIL               32.27N 86.00W
02/15/2016                   MONTGOMERY         AL   LAW ENFORCEMENT

            NEAR THE INTERSECTION OF FLOWERS ROAD AND MATTHEWS ROAD.
            A FEW BARNS DAMAGED, DAMAGE TO A TIN ROOF, A FEW TREES
            DOWN. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.

&&

JH
Local storm report, Feb 15, 6:21 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     1 ENE GOSHEN            31.72N 86.12W
02/15/2016                   PIKE               AL   EMERGENCY MNGR

            LARGE TREES DOWN NEAR GOSHEN HIGH SCHOOL. TIME ESTIMATED
            BY RADAR.

&&

JH
Local storm report, Feb 15, 6:22 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     TROY                    31.81N 85.97W
02/15/2016                   PIKE               AL   EMERGENCY MNGR

            POWER OUTAGES REPORTED IN TROY. TIME ESTIMATED BY RADAR.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:21 PM CSTSevere Thunderstorm WarningBMXBarbour54 min
Feb 15, 6:58 PM CSTTornado WarningBMXLee, Russell32 min
Feb 15, 7:14 PM CSTSevere Thunderstorm WarningBMXBarbour16 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.